MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71421509
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision surgery was performed due to poly disengaged, caused by falling of the patient.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, were not returned for evaluation.A clinical analysis indicated that reportedly a revision surgery was performed due to the poly being disengaged.Per communication the poly disengagement was due to a fall sustained by the patient and the doctor does not fault the device.There have been three unsuccessful attempts to obtain clinical/medical documentation.The patient impact beyond the revision surgery cannot be concluded.No further clinical assessment is warranted.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions of use for the product was completed.Factors and/or some potential probable causes that could include but not limited to abnormal loading of limb, design of device, fit/sizing, patient anatomy, procedural/user error, traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 11
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9580233
Report Number1020279-2020-00223
Device Sequence Number328178
Product Code JWH
UDI-Device Identifier03596010492364
UDI-Public03596010492364
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421509
Device Catalogue Number71421509
Device Lot Number19LM15656
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR